MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 09/26/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2006 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per op notes, "a midline incision was made above the umbilicus, a bard flat mesh (device #1) was placed using tacks." (b)(6) 2010 - patient was diagnosed with incarcerated supraumbilical hernia and recurrent epigastric hernia thereby underwent open repair with removal of mesh (device #1) and implant of ventralex mesh (device #2).Per op notes, "a portion of the mesh (device #1) was removed and a ventralex mesh (device #2) was placed into the umbilicus using sutures." (b)(6) 2011 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with the implant of composix lp mesh (device #3).Per op notes, "a midline incision was made just above the umbilicus, a composix lp mesh (device #3) was secured to the peritoneum.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2009) is considered to be a best estimate.This emdr represents the ventralex mesh (device #2).An additional supplemental emdr was submitted to represent the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22685401
Report Number1213643-2025-00709
Device Sequence Number8936930
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486(10)HUTK1050
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010303
Device Lot NumberHUTK1050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale